‘Spice’ Sickens Five In Casper
Three people admitted to hospital in Casper for kidney failure Thursday are believed to have been sickened by the drug known as Spice.
The Natrona County Health Department first notified the Casper Police Department of the first three incidents. Since that time two more cases have since been reported.
Casper Police have been scrambling to get word out of the apparent connection to the drug and are asking for help in identifying its source.
The Casper Police Department warns anyone who is ill and has recently ingested Spice to seek medical attention.
Kidney failure can be fatal.
The reported symptoms have been nausea, back and stomach pain.
The source of the “spice” is the focus of the police departments investigation, and any
information that would help get the substance off the street is critical.
The Natrona County School District has been reaching out to parents and students all day after getting word of hospitalizations, one a student from the district.
Mike Jennings, director of NCSD student services says they have notified all students grades 6 through 12 and their parents of the situation through the Alert Now system.
“Its smoked is the way its ingested and in this case its causing severe health problems for individuals who have smoke this spice.”
Jennings says they don’t know the identity or age of the student involved.
He says they’ve asked parents and students to contact the police department, 235 8278, with information that would help get the drug off the street.